Wyoming, 2013High Wind in Wyoming, December 9 to 10, 2013
December 9 to 10, 2013 · NWS CYS · 36 events in 5 counties and zones
A large pressure gradient combined with a very fast upper level jet produced a prolonged period of very strong and gusty gap winds through the wind corridors of southeast Wyoming. Winds frequently gusted between 60 to 90 mph.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large pressure gradient combined with a very fast upper level jet produced a prolonged period of very strong and gusty gap winds through the wind corridors of southeast Wyoming. Winds frequently gusted between 60 to 90 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 8, 10:31 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Dec 8, 10:31 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 PM MST SUN DEC 8 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 240 PM MST SUN DEC 8 2013
CLOUDS HAVE CLEAR OUT BEHIND THE SHORTWAVE WHICH MOVED OUT OF
COLORADO AND INTO PLAINS. NEXT BATCH OF CLOUDS IS NOW MOVING INTO
WESTERN PORTIONS OF THE CWA AS ANOTHER WAVE DIGS SOUTH OUT OF THE
NORTHERN ROCKIES. THE NEXT SHOT OF ARCTIC AIR WILL ACCOMPANY THIS
THE WAVE. AFTER WARMING INTO THE SINGLE DIGITS OVER MUCH OF THE
AREA TODAY...SUBZERO READINGS WILL AGAIN PUSH ACROSS THE AREA
TONIGHT. THE COMBINATION OF NORTHWEST WINDS AND COLD TEMPERATURES
WILL PUSH WIND CHILL VALUES WELL BELOW ZERO TONIGHT...WITH WIND
CHILLS GENERALLY DROPPING TO MINUS 20 TO MINUS 30. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR THE NEBRASKA PANHANDLE FOR TONIGHT.
CHANCES FOR MEASURABLE SNOW THE NEXT SEVERAL DAYS WILL BE ON THE
LOW SIDE. UPPER LEVEL ENERGY MOVING ACROSS THE AREA TONIGHT MAY
PRODUCE SOME LIGHT SNOW SHOWERS OR SNOW FLURRIES WITH THE MAIN
POTENTIAL OVER THE MOUNTAINS. NOT ANTICIPATING ANY SNOW EAST OF
THE LARAMIE RANGE...AT LEAST NOTHING MORE THAN A FEW FLURRIES.
ONCE THE WAVE PASSES CHANCES FOR SNOW WILL SHUT DOWN FOR TOMORROW.
A QUICK MOVING CLIPPER SYSTEM WILL MOVE ACROSS THE AREA LATE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS COULD BRING ANOTHER
BRIEF SHOT OF LIGHT SNOW BUT ANY ACCUMULATIONS WILL BE MINIMAL.
WARMING TREND WILL START TOMORROW AS WESTERLY WINDS KICK IN.
SHOULD SEE HIGHS BACK INTO THE 20S AND 30S OVER MOST OF THE AREA
TUESDAY. ALONG WITH THE WARMER TEMPERATURES COMES THE STRONGER
WINDS. HIGH WIND WATCHES REMAIN IN PLACE FOR LATE MONDAY INTO
TUESDAY. WIND PRONE PORTIONS OF SOUTHEAST WYOMING IS THE MAIN AREA
OF CONCERN WHERE GUSTS MAY REACH 60 MPH OR POSSIBLY GREATER. ALONG
WITH THE STRONG WINDS COULD SEE SOME BLOWING SNOW WHERE THERE IS
DEEPER SNOW PACK ON THE GROUND.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 240 PM MST SUN DEC 8 2013
MAINLY DRY WEATHER EXPECTED OVER THE CWA DURING THIS PERIOD
OUTSIDE OF THE HIGHER MTNS WHERE SOME SNOW SHOWERS ARE POSSIBLE
LATER IN THE PERIOD. A SFC HIGH WILL SLIDE SE OVER THE NORTHERN
PLAINS INTO THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT AND WEDS
AND BRING A GLANCING SHOT OF COOLER AIR TO THE CWA PLAINS EAST OF
THE MTNS FOR WEDS. WARMER THURSDAY AND CONTINUED MILD FRIDAY AS AN
UPPER RIDGE MOVES ACROSS. A SPLITTING UPPER TROF WILL MOVE ONSHORE
OVER THE WEST COAST AND ACROSS THE ROCKY MTNS FRIDAY AND SATURDAY
WITH THE CWA BASICALLY IN BETWEEN THE TWO BATCHES OF ENERGY.
ASSOCIATED PACIFIC FRONT WITH THIS SYSTEM SHOULD SLIDE ACROSS
SATURDAY BRINGING MODESTLY COOLER AIR.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 1025 PM MST SUN DEC 8 2013
A LOW PRESSURE TROUGH MOVING SOUTHEAST ACROSS THE REGION TONIGHT
WILL BRING MAINLY MID LEVEL CLOUD CEILINGS...WHICH WILL OBSCURE
THE HIGHER MOUNTAIN PEAKS. SOME LIGHT SNOW WILL BE POSSIBLE WEST
OF THE LARAMIE RANGE TONIGHT PRODUCING BRIEF MVFR TO IFR VSBYS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL. WESTERLY SURFACE WINDS
WILL AVERAGE BETWEEN 5 AND 15 KT TONIGHT...WITH GUSTS TO NEAR 30
KT INVOF OF THE MOUNTAINS. THESE WINDS WILL INCREASE TO 15 TO 25
KT WITH GUSTS TO 35 KT.
&&
.FIRE WEATHER...
ISSUED AT 408 AM MST SUN DEC 8 2013
SEVERAL PASSING DISTURBANCES ALONG WITH THE COLD AIR MASS WILL
KEEP FIRE WEATHER CONCERNS AT BAY THROUGH EARLY NEXT WEEK. WILL
SEE PERIODIC LIGHT SNOW CHANCES THROUGH THE PERIOD...ALTHOUGH ANY
ACCUMULATIONS WILL REMAIN VERY LIGHT. A WINDY PERIOD WILL SET UP
FOR MONDAY AFTERNOON THROUGH TUESDAY MAINLY ACROSS THE TYPICALLY
WINDY AREAS OF SOUTHEAST WYOMING. WARMER TEMPERATURES WILL BE ON
THE WAY AS WELL...WITH AFTERNOON HIGHS RETURNING TO NORMAL BY MID-
WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
FOR WYZ116-117.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON
FOR WYZ106-110.
NE...WIND CHILL ADVISORY UNTIL 9 AM MST MONDAY FOR NEZ002-003-019>021-
054-055-095-096.
&&
SHORT TERM...LIEBL
LONG TERM...RE
AVIATION...JAMSKI
FIRE WEATHER...LIEBLHazardous weather outlook, Dec 8, 3:41 PM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MST SUN DEC 8 2013
WYZ101>119-091330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
341 PM MST SUN DEC 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
VERY COLD WIND CHILL TEMPERATURES WILL ONCE AGAIN OCCUR TONIGHT
WITH VALUES DROPPING TO 20 TO 35 DEGREES BELOW ZERO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING BY LATE MONDAY AND CONTINUE THROUGH TUESDAY AFTERNOON.
GUSTS TO 60 MPH WILL BE POSSIBLE AND HIGH WIND WATCHES ARE IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-091330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
341 PM MST SUN DEC 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
VERY COLD WIND CHILL TEMPERATURES WILL ONCE AGAIN OCCUR TONIGHT
WITH VALUES DROPPING TO 20 TO 35 DEGREES BELOW ZERO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
FINCH/LIEBL
In the hours before
Local storm report, Dec 8, 10:07 PM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 PM MST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 35 S RAWLINS 41.28N 107.23W
12/08/2013 E6.0 INCH CARBON WY OTHER FEDERAL
SAGE CREEK BASIN SNOTEL. ELEV 7850 FT. SWE 0.3. RATIO 20
TO 1. TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
12/08/2013 E6.0 INCH CARBON WY OTHER FEDERAL
DIVIDE PEAK SNOTEL. ELEV 8880 FT. SWE 0.3. RATIO 20 TO 1.
TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
12/08/2013 E10.0 INCH CARBON WY OTHER FEDERAL
OLD BATTLE SNOTEL. ELEV 10000 FT. SWE 0.5. RATIO 20 TO 1.
TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
12/08/2013 E6.0 INCH CARBON WY OTHER FEDERAL
WEBBER SPRINGS SNOTEL. ELEV 9250 FT. SWE 0.3. RATIO 20 TO
1. TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
12/08/2013 E8.0 INCH CARBON WY OTHER FEDERAL
BLACKHALL MOUNTAIN SNOTEL. ELEV 9820 FT. SWE 0.4. RATIO
20 TO 1. TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 7 NW CENTENNIAL 41.37N 106.21W
12/08/2013 E8.0 INCH ALBANY WY OTHER FEDERAL
BROOKLYN LAKE SNOTEL. ELEV 10240 FT. SWE 0.4. RATIO 20 TO
1. TOTAL 12/7 9 AM TO 12/8 8 AM.
0800 AM SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
12/08/2013 E10.0 INCH CARBON WY OTHER FEDERAL
MEDICINE BOW SNOTEL. ELEV 10510 FT. SWE 0.5. RATIO 20 TO
1. TOTAL 12/7 9 AM TO 12/8 8 AM.
&&
MJAMSKIHigh Wind, North Snowy Range Foothills
- When
- December 9, 3:46 AM MST to 6:51 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0611 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 6:31 AM MST to 11:21 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 09/2206 MST.
High Wind, South Laramie Range
- When
- December 9, 7:16 AM MST to 3:16 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/1256 MST.
High Wind, South Laramie Range
- When
- December 9, 7:56 AM MST to 3:46 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/1226 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:10 AM MST to 11:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 09/2230 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:26 AM MST to 11:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 09/2146 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:26 AM MST to December 10, 8:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/2006 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:31 AM MST to 11:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 09/2111 MST.
High Wind, South Laramie Range
- When
- December 9, 8:46 AM MST to 4:11 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 9, 9:40 AM MST to December 10, 10:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 10/0330 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 9, 10:11 AM MST to 6:41 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 09/1251 MST.
High Wind, South Laramie Range
- When
- December 9, 10:17 AM MST to 3:07 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/1052 MST.
High Wind, South Laramie Range
- When
- December 9, 10:45 AM MST to 2:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Summit East by Laramie measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 09/1125 MST.
High Wind, South Laramie Range Foothills
- When
- December 9, 12:15 PM MST to December 10, 3:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 86 mph at 10/1130 MST.
High Wind, South Laramie Range Foothills
- When
- December 9, 1:05 PM MST to December 10, 1:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 09/2220 MST.
High Wind, South Laramie Range Foothills
- When
- December 9, 4:00 PM MST to December 10, 1:15 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/2310 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 4:11 PM MST to December 10, 10:11 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 09/2256 MST.
High Wind, Laramie Valley
- When
- December 9, 4:36 PM MST to December 10, 12:06 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome by Laramie measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/2251 MST.
High Wind, South Laramie Range Foothills
- When
- December 9, 6:11 PM MST to 7:31 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:16 PM MST to 11:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/2151 MST.
High Wind, North Snowy Range Foothills
- When
- December 9, 8:36 PM MST to 10:56 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/2211 MST.
High Wind, South Laramie Range Foothills
- When
- December 9, 10:06 PM MST to December 10, 12:41 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/2311 MST.
High Wind, North Snowy Range Foothills
- When
- December 10, 12:00 AM MST to 4:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 10/0830 MST.
High Wind, South Laramie Range
- When
- December 10, 12:00 AM MST to 6:42 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0122 MST.
High Wind, South Laramie Range
- When
- December 10, 12:46 AM MST to 6:51 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 10/0211 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 10, 1:21 AM MST to 12:01 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 89 mph at 10/0631 MST.
High Wind, South Laramie Range
- When
- December 10, 1:51 AM MST to 1:56 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/0241 MST.
High Wind, North Snowy Range Foothills
- When
- December 10, 3:31 AM MST to 5:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, witha peak gust of 71 mph at 10/0341 MST.
High Wind, North Snowy Range Foothills
- When
- December 10, 3:36 AM MST to 10:31 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 10/0846 MST.
High Wind, North Snowy Range Foothills
- When
- December 10, 4:11 AM MST to 10:21 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 10/0601 MST.
High Wind, South Laramie Range
- When
- December 10, 4:41 AM MST to 4:11 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 10/0906 MST.
High Wind, North Snowy Range Foothills
- When
- December 10, 5:31 AM MST to 9:56 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/0621 MST.
High Wind, South Laramie Range Foothills
- When
- December 10, 8:15 AM MST to 3:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 10/0925 MST.
High Wind, South Laramie Range Foothills
- When
- December 10, 9:05 AM MST to 2:20 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 10/1055 MST.
High Wind, South Laramie Range Foothills
- When
- December 10, 9:36 AM MST to 1:51 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0951 MST.
High Wind, South Laramie Range Foothills
- When
- December 10, 9:56 AM MST to 2:11 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/1316 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, December 9 to 11, 20131 death · 7 injured · 7 events
- Winter Weather in Missouri, December 9, 20131 death · 1 event
- Cold in Utah, December 9, 2013$40,000 · 1 event
- Heavy Snow and High Wind in Montana, December 9 to 12, 201374 kt wind · 18 events
- Winter Weather in Arkansas, December 9, 201317 events
- Dense Fog in Virginia, December 9 to 10, 201315 events
- High Wind in California, December 9, 2013$15,000 · 75 kt wind · 4 events
- Blizzard in North Dakota, December 9, 201311 events
- Winter Weather in Tennessee, December 9 to 10, 201311 events
- Lake-Effect Snow and Winter Weather in Michigan, December 9 to 12, 20138 events
- Extreme Cold in Idaho, December 9, 20135 events
- Blizzard and High Wind in Montana, December 9 to 10, 201355 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492385, 492359, 492434, 492427, 492362, 492381, 492383, 492356, 492446, 492400, 492338, 492452, 492449, 492463, 492467, 492465, 492386, 492413, 492469, 492364, 492384, 492471, 492363, 492454, 492439, 492340, 492428, 492360, 492382, 492366, 492448, 492357, 492468, 492466, 492470, 492472.